# SDR 95ZZZX4485

- Difficulty date: June 24, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N801MT
- Make and model: Piper PA-32-301
- Aircraft serial: 328306030
- Engine: Lyc IO540K1G5
- System (JASC): 8510 · Reciprocating Engine Front Section
- Part: Idler Shaft
- Condition: Screw Missing
- Location: Prop Governor
- Part time: 1,818 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE PERFORMING A ROUTINE OIL CHANGE ON A PIPER PA32301, A 10-32 SET SCREW WAS FOUND IN THE OIL SUMP SUCTION SCREEN.  THE SCREW HAD OBVIOUSLY BEEN SMASHED AND WAS IN TWO PIECES.  INVESTIGATION FOUND THE ONLY 10-32 SET SCREW IN THE IO-540 SERIES ENGINES WAS USED TO HOLD THE PROP GOVERNOR IDLER GEAR SHAFT IN THE FRONT OF THE CASE.  AFTER REMOVING THE PROPELLER AND THE EXTERIOR CAP, PLACED A MAGNET ON THE IDLER SHAFT AND WAS ABLE TO NEARLY PULL IT OUT OF THE CASE.  NOT KNOWING THE EXTENT OF DAMAGE INTERNALLY AND SINCE THE ENGINE WAS NEAR OVERHAUL TIME, THE OWNER OPTED TO REPLACE THE ENGINE WITH A FACTORY OVERHAULED ENGINE.
